Arkansas, 2011Damaging Wind in Arkansas, July 1, 2011
July 1, 2011 · NWS TSA · 1 event in 1 county or zone
High-based thunderstorms developed during the afternoon of July 1st over portions of west central Arkansas. One storm produced a damaging downburst.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High-based thunderstorms developed during the afternoon of July 1st over portions of west central Arkansas. One storm produced a damaging downburst.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 1, 2:35 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 1, 2:35 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT FRI JUL 1 2011
.DISCUSSION...
WILL GO AHEAD AND LET HEAT WARNINGS/ADVISORIES EXPIRE...BUT MAKE
NO MISTAKE THE HOT WEATHER WILL CONTINUE FOR SEVERAL MORE DAYS.
EXPIRATION ALLOWANCE BASED ON TWO FACTORS: ONE...LIGHT WINDS AGAIN
OVERNIGHT SHOULD ALLOW MOST AREAS TO DROP A LITTLE BELOW THE 75
DEGREE THRESHOLD WITH THE EXCEPTION OF TULSA AND POSSIBLY FORT
SMITH. TWO...WHILE GUIDANCE CONTINUES TO STRUGGLE WITH DEW POINT
FORECAST THE CONSENSUS IS FOR AFTERNOON VALUES TO TREND DOWN WITH
HEAT INDEX LIKELY CLOSE TO ACTUAL TEMP OVER THE WEEKEND. A LITTLE
CONCERNED THAT RELATIVELY HIGHER DEW POINTS MAY POOL NEAR AN
APPROACHING FRONT OVER FAR NE OKLAHOMA SATURDAY AND NW ARKANSAS
SUNDAY...BUT CAN ADDRESS THIS IN LATER FORECASTS AS SOME
UNCERTAINTY REMAINS ON THE PROGRESSION OF THE FRONT.
AS FOR PRECIP CHANCES IN THE NEAR TERM...CU FIELD CONTINUES TO
GROW WITH ISOLATED ECHOES POPPING UP IN PAST HOUR IN SOUTH CENTRAL
OK. DO NOT EXPECT A REPEAT OF THURSDAY AFTERNOON WITH A SLIGHTLY
STRONGER CAP IN PLACE. WILL AGAIN INCLUDE A PRE FIRST PERIOD WITH
NO POPS AFTER 00Z AS ANY ACTIVITY LIKELY TO DIE OFF BY THEN OR
VERY SHORTLY THEREAFTER. APPROACHING BOUNDARY MAY INCH CLOSE
ENOUGH LATE SAT AFTERNOON FOR A SMALL CHANCE IN THE FAR NORTH AND
EAST SAT NIGHT AND SUNDAY. THIS MAY ALSO KNOCK TEMPS DOWN A FEW
DEGREES SUNDAY AFTERNOON. REMNANTS OF THIS BOUNDARY WILL CONTINUE
TO OFFER A SMALL CHANCE OF THUNDERSTORMS FOR THE FOURTH AND WHILE
TEMPS SHOULD BE DOWN A TAD...DEW POINTS LIKELY TO BE HIGHER AND
HEAT INDICES WILL APPROACH ADVISORY LEVELS ONCE AGAIN.
MAY BE A GLIMMER OF HOPE LATE NEXT WEEK AS SOME INDICATIONS ARE
THAT THE PRIMARY UPPER RIDGE AXIS WILL SHIFT MORE INTO THE WESTERN
CONUS WITH UPPER FLOW BECOMING MORE NORTHWESTERLY OVER THE PLAINS.
KEPT SOME CHANCE OF THUNDERSTORMS IN THE THU/FRI TIMEFRAME AS A
RESULT BUT TEMPS SHOULD REMAIN ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 102 76 101 / 10 0 10 10
FSM 75 103 74 101 / 10 0 10 10
MLC 74 100 72 103 / 0 10 10 10
BVO 72 103 73 100 / 10 10 10 20
FYV 68 96 69 94 / 10 0 10 20
BYV 68 95 70 92 / 10 0 20 20
MKO 72 101 71 101 / 10 0 10 10
MIO 72 100 74 97 / 0 10 20 20
F10 73 102 72 103 / 0 0 10 10
HHW 73 100 71 100 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065.
HEAT ADVISORY UNTIL 9 PM FRIDAY FOR OKZ049-OKZ053-OKZ062-OKZ063-
OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...18
LONG TERM....14Hazardous weather outlook, Jul 1, 3:05 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT FRI JUL 1 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
405 PM CDT FRI JUL 1 2011
...DANGEROUS HEAT WILL CONTINUE INTO THE 4TH OF JULY WEEKEND...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THE EARLY EVENING
ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. BRIEF GUSTY
WINDS MAY OCCUR AS INDIVIDUAL STORMS DISSIPATE.
HEAT INDEX VALUES WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE LATE
THIS AFTERNOON. AN EXCESSIVE HEAT WARNING AND HEAT ADVISORY REMAINS
IN EFFECT ACROSS MOST OF THE AREA THROUGH MID-EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THUNDERSTORMS...SPOTTER ACTIVATION NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.
EXTENDED DISCUSSION...
HOT TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE REGION THROUGH
THE HOLIDAY WEEKEND AND INTO NEXT WEEK. HEAT INDEX VALUES IN THE RANGE
OF AROUND 100 TO NEAR 105 DEGREES WILL BE CAPABLE THROUGHOUT EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.
A SERIES OF SMALL DISTURBANCES LOOK TO TRY TO PUSH THROUGH THE
REGION UNDERNEATH THE RIDGE ALOFT. SLIGHT CHANCES FOR
THUNDERSTORMS WILL BE POSSIBLE...THOUGH THE MAJORITY OF ANY PRECIP
LOOKS TO REMAIN NORTH OF THE REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Thunderstorm Wind, Sebastian
- When
- July 1, 3:53 PM CST
- Where
- Sebastian County, 0.32 mi W of Ft Smith
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.380, -94.426
Several power lines were blown down by strong thunderstorms winds along Wheeler Avenue in West Fort Smith.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332167.